Hail, Hutchinson
- When
- June 19, 2:05 PM CST
- Where
- Hutchinson County, Fritch
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.630, -101.600
Severe thunderstorms moved southeast across the central and southern Texas Panhandle during the afternoon and early evening hours producing damaging winds and large hail. Other severe thunderstorms with large hail moved across the northwest Texas Panhandle during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved southeast across the central and southern Texas Panhandle during the afternoon and early evening hours producing damaging winds and large hail. Other severe thunderstorms with large hail moved across the northwest Texas Panhandle during the evening hours. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 19, 12:04 PM CST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 104 PM CDT THU JUN 19 2008 .AVIATION... MAIN CONCERN WILL BE THE TIMING OF THUNDERSTORMS AS CURRENT DEVELOPMENT SPREADS SOUTH AND EAST. CONVERGENCE LINE WAS SWEEPING SLOWLY WEST...AND WILL BE THE FOCUS FOR PROLONGED STORM DEVELOPMENT. WE KEPT THEM IN THE EVENING FOR THE TAF SITES. NUNEZ && .PREV DISCUSSION... /ISSUED 1250 PM CDT THU JUN 19 2008/ UPDATE... ANOTHER QUICK UPDATE TO INCREASE POP CHANCES ACROSS THE EAST AND ALSO LOWERED HIGH TEMPS IN THE NORTHEAST. JJB PREV DISCUSSION... /ISSUED 1006 AM CDT THU JUN 19 2008/ UPDATE... MADE A QUICK UPDATE TO THE ZONES TO ADJUST POPS FOR THE REST OF THE MORNING DUE TO THE CLEARING TAKING PLACE ON RADAR. COMPLEX IN SOUTHWEST KANSAS IS PROGGED TO MOVE MORE SOUTHERLY WITHIN THE NEXT FEW HOURS AND MAY CATCH THE NORTHWEST CWA BY 18Z. THINKING THE BETTER SHOT WILL COME AFTER 18Z THOUGH AS THE COMPLEX DIGS FURTHER SOUTH. 12Z NAM SOLUTION INITIALIZED A FEW HOURS TOO SLOW AND A HUNDRED MILES TOO FAR WEST...THUS THE NAM12 BRINGS THE COMPLEX SOUTH ACROSS A LARGER PORTION OF THE CWA THAN WHAT CURRENT RADAR TRENDS WOULD SUGGEST. SO ADJUSTED THE 18Z TO 00Z POP GRID TO HIGHLIGHT THE NORTH AND EASTERN PANHANDLES AS THE FAVORED AREAS FOR PRECIP THIS AFTERNOON. JJB PREV DISCUSSION... /ISSUED 642 AM CDT THU JUN 19 2008/ AVIATION... MODELS ARE STILL HINTING ABOUT LOW CEILINGS AT THE TAF SITES. WITH SUBSIDENCE OR DOWNWARD MOTION WEST OF THE CURRENT THUNDERSTORM ACTIVITY...CONFIDENCE IS LOW. THEREFORE...WE CHANGED TO A PREVAILING SCATTERED LAYER WITH A TEMPO CEILING. LATER TODAY AND TONIGHT...THUNDERSTORMS RETURN ALMOST LIKE CLOCKWORK. THESE STORMS COULD BECOME SEVERE. NUNEZ PREV DISCUSSION... /ISSUED 349 AM CDT THU JUN 19 2008/ DISCUSSION... IT APPEARS NORTHWESTERLY FLOW WILL RULE THROUGH MUCH OF THIS FORECAST CYCLE...ALTHOUGH SOME UNCERTAINTY EXISTS AT THE END OF THE FORECAST. CURRENT MCS CONTINUES TO PUSH TO THE SOUTHEAST OF THE AREA WITH CONTINUED SHOWERS AND STORMS ACROSS THE NORTHEASTERN PANHANDLE. CARRIED ISOLATED POPS ACROSS THERE FOR THIS MORNING AND SHOULD SEE THE ACTIVITY TAPER OFF SHORTLY AFTER SUNRISE. MODELS DIFFER A BIT ON THE FORECASTED MCS FOR TONIGHT WITH THE NAM PEGGING THE SOUTH CENTRAL TX PANHANDLE WHILE THE GFS ONCE AGAIN HITS THE EASTERN HALF OF THE PANHANDLES HARD. DECIDED TO CARRY LIKELY POPS ACROSS THE EAST WHILE LEAVING EVERYONE ELSE WITH HIGH END CHANCE. SEVERE WEATHER ONCE AGAIN LIKELY AND HAVE ADDED THIS WORDING AS WELL. WITH NORTHWESTERLY FLOW CONTINUING THROUGH AT LEAST SUNDAY AND POSSIBLY INTO MONDAY NIGHT...HAVE CONTINUED SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST AREA. FROM MONDAY ON...POP FORECAST IS A BIT MORE TRICKY AS THE GFS CONTINUES TO KEEP NORTHWESTERLY FLOW REGIME IN PLACE WHILE THE ECMWF FINALLY SLIDES THE RIDGE OVER THE REGION. CANADIAN MODEL SEEMS TO SPLIT THE DIFFERENCE BY NOT BUILDING THE RIDGE QUITE AS STRONG OVER THE PANHANDLES AND ALLOWING WEAK SHORTWAVES TO MOVE OVER THE AREA AS WELL. DID BUMP POPS MONDAY NIGHT TO BARELY UNDER SLIGHT CHANCE AS THIS COULD BE A TRANSITION DAY OUT OF NWLY FLOW TO HIGH PRESSURE...BUT ENOUGH UNCERTAINTY IS STILL THERE TO KEEP ME FROM YANKING POPS ALL TOGETHER. AS FOR TEMPS...GENERALLY AT OR A TAD ABOVE NORMAL THROUGH SUNDAY NIGHT AND MAV/MEX/MET NUMBERS WERE ALL IN PRETTY GOOD AGREEMENT. AGAIN...TEMPS FOR MONDAY THROUGH THE END OF THE FCST ARE A BIT MORE TRICKY BECAUSE IF THE ECMWF VERIFIES...IT WILL BE A RETURN TO HOT AND DRY WHILE THE GFS SOLUTION CONTINUES TO FAVOR SEASONABLE TEMPS WITH DECENT PRECIP CHANCES LATE AFTERNOON THROUGH THE NIGHTTIME HOURS. JORDAN FIRE WEATHER... NO FIRE WEATHER CONCERNS AS PRECIPITATION CHANCES AND LOW LEVEL MOISTURE REMAIN HIGH...BOTH OF WHICH WILL HELP ALLEVIATE FIRE WEATHER CONCERNS. JORDAN && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/14
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 216 PM CDT THU JUN 19 2008 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 216 PM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 578 UNTIL 9 PM ACROSS CIMARRON AND TEXAS COUNTIES IN THE OKLAHOMA PANHANDLE...AND ALL BUT THE EASTERN PARTS OF THE TEXAS PANHANDLES. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. ALSO...BREEZY CONDITIONS WILL REQUIRE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY NIGHT...AND AGAIN ON SUNDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR WEATHER DEVELOPMENTS THROUGH SUNDAY...AND BE PREPARED FOR POSSIBLE ACTIVATION. NUNEZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1203 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0113 AM HAIL QUAIL 34.91N 100.41W
06/19/2008 E0.75 INCH COLLINGSWORTH TX PUBLIC
&&
EVENT NUMBER 00640
CNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1249 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 3 SSE TURPIN 36.83N 100.86W
06/18/2008 BEAVER OK EMERGENCY MNGR
POWER LINES DOWN
&&
EVENT NUMBER 00641
NUNEZPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
224 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG 6 SE HARTLEY 35.83N 102.30W
06/18/2008 HARTLEY TX LAW ENFORCEMENT
*** 4 INJ *** MOBILE HOME DESTROYED
0636 PM TSTM WND DMG 6 SE HARTLEY 35.82N 102.32W
06/18/2008 HARTLEY TX LAW ENFORCEMENT
IRRIGATION SPRINKLER TWISTED...2 FOOT DIAMETER TREES
UPROOTED
0642 PM TSTM WND DMG 4 N HARTLEY 35.94N 102.40W
06/18/2008 HARTLEY TX FIRE DEPT/RESCUE
*** 2 INJ *** SEMI TRUCK BLOWN OVER ON HWY 87
0650 PM TSTM WND GST HARTLEY 35.89N 102.40W
06/18/2008 E60 MPH HARTLEY TX BROADCAST MEDIA
DIME SIZE HAIL
0733 PM HAIL 2 N CHANNING 35.71N 102.33W
06/18/2008 E1.00 INCH HARTLEY TX BROADCAST MEDIA
0830 PM TSTM WND DMG 3 SSE TURPIN 36.83N 100.86W
06/18/2008 BEAVER OK EMERGENCY MNGR
POWER LINES DOWN
0915 PM HAIL BALKO 36.63N 100.68W
06/18/2008 E1.75 INCH BEAVER OK TRAINED SPOTTER
0915 PM TSTM WND DMG HOOKER 36.86N 101.21W
06/18/2008 TEXAS OK EMERGENCY MNGR
TWO CARPORTS DESTROYED...DAMAGING ONE ROOF OF MOBILE
HOME...EIGHT OTHER HOMES RECEIVED LESSER DAMAGE.
SPOTTERS ESTIMATED 70 TO 80 MPH WINDS.
0948 PM TSTM WND GST 10 N PERRYTON 36.54N 100.80W
06/18/2008 E75 MPH BEAVER OK TRAINED SPOTTER
0950 PM HAIL 6 E PERRYTON 36.39N 100.70W
06/18/2008 E1.75 INCH OCHILTREE TX BROADCAST MEDIA
NEAR THE PERRYTON AIRPORT
1012 PM TSTM WND GST PERRYTON 36.39N 100.80W
06/18/2008 E70 MPH OCHILTREE TX LAW ENFORCEMENT
1039 PM TSTM WND GST 5 S BOOKER 36.38N 100.54W
06/18/2008 E70 MPH LIPSCOMB TX FIRE DEPT/RESCUE
1044 PM HAIL 10 S BOOKER 36.31N 100.54W
06/18/2008 E2.00 INCH LIPSCOMB TX FIRE DEPT/RESCUE
1046 PM TSTM WND DMG 2 W BRYANS CORNER 36.62N 100.86W
06/18/2008 BEAVER OK EMERGENCY MNGR
POWER LINES DOWN
1056 PM TSTM WND GST 5 E WOLF CREEK PARK 36.21N 100.56W
06/18/2008 M70 MPH OCHILTREE TX TRAINED SPOTTER
1100 PM TSTM WND DMG 5 E WOLF CREEK PARK 36.21N 100.56W
06/18/2008 OCHILTREE TX TRAINED SPOTTER
TWO INCH DIAMETER BRANCHES DOWNED FOR ABOUT ONE MILE
ALONG COUNTY ROAD U
1120 PM TSTM WND GST CANADIAN 35.91N 100.38W
06/18/2008 M58 MPH HEMPHILL TX BROADCAST MEDIA
1155 PM TSTM WND DMG 12 SE CANADIAN 35.79N 100.23W
06/18/2008 HEMPHILL TX LAW ENFORCEMENT
TWO BARNS DESTROYED
1205 AM HAIL LEFORS 35.44N 100.80W
06/19/2008 E1.00 INCH GRAY TX FIRE DEPT/RESCUE
1209 AM HAIL LEFORS 35.44N 100.80W
06/19/2008 E1.00 INCH GRAY TX EMERGENCY MNGR
A LOT OF HAIL COVERING THE GROUND...MAINLY DIME AND
NICKEL SIZE WITH SOME QUARTER SIZE HAIL.
1210 AM HAIL LEFORS 35.44N 100.80W
06/19/2008 E1.00 INCH GRAY TX PUBLIC
1230 AM HAIL 2 S ALANREED 35.18N 100.73W
06/19/2008 M1.00 INCH GRAY TX TRAINED SPOTTER
0113 AM HAIL QUAIL 34.91N 100.41W
06/19/2008 E0.75 INCH COLLINGSWORTH TX PUBLIC
&&
EVENT NUMBER 00622 00632 00624 00615 00616 00641 00621 00630 00620
00623 00625 00626 00627 00628 00637 00636 00631 00638 00633 00635
00634 00639 00640
JMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 239 PM CDT THU JUN 19 2008 TXZ007-192015- MOORE TX- 239 PM CDT THU JUN 19 2008 ...STRONG THUNDERSTORM IN SOUTHEASTERN MOORE COUNTY... AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHWEST OF LAKE MEREDITH MOVING EAST AT 13 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN SOUTHEASTERN MOORE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 302 PM CDT THU JUN 19 2008 TXZ008-009-013-014-192045- CARSON TX-GRAY TX-HUTCHINSON TX-ROBERTS TX- 302 PM CDT THU JUN 19 2008 ...STRONG THUNDERSTORM IN NORTHEASTERN CARSON...NORTHWESTERN GRAY... SOUTHEASTERN HUTCHINSON AND SOUTHWESTERN ROBERTS COUNTIES... AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SKELLYTOWN MOVING EAST AT 16 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHEASTERN CARSON...NORTHWESTERN GRAY...SOUTHEASTERN HUTCHINSON AND SOUTHWESTERN ROBERTS COUNTIES...INCLUDING THE CITY OF PAMPA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
305 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL FRITCH 35.64N 101.60W
06/19/2008 E1.75 INCH HUTCHINSON TX PUBLIC
&&
EVENT NUMBER 00642
NUTTALLThe Amarillo radar (KAMA), 45 km away, was scanning. The volume nearest the first event began at 20:04 UTC.
38 hail, 11 thunderstorm wind, 1 flash flood. Local standard time, as filed.
An off-duty National Weather Service employee reported that numerous homes in eastern Carson County received considerable roof and window damage to homes...barns and other structures.
The thunderstorm wind gust was measured at the Amarillo ASOS site located six miles east northeast of Amarillo...or at the Rick Husband International Airport.
A National Weather Service employee reported that there was damage to a sign at the Pilot gas station located at Interstate 40 and Lakeside Drive.
The Potter County Emergency Manager reported the hail at Loop 335 and the Fritch Highway...or Texas State Highway 136.
The thunderstorm wind gust was measured at the Amarillo ASOS site located six miles east northeast of Amarillo...or at the Rick Husband International Airport.
The Potter County Emergency Manager reported significant damage to an aircraft hangar at the Amarillo Rick Husband International Airport. Also...there were numerous reports of minor tree damage and roof damage to homes on the east side of Amarillo. No injuries were reported.
The public reported tree branches...six inches in diameter...blown down.
An amateur radio operator reported that there were numerous windows broken out of construction trailers.
An off-duty National Weather Service employee reported several homes along Farm to Market Road 2575 received considerable roof damage with the windows broken out.
The public reported that the thunderstorm wind gust lifted shingles off the roof of a home.
The public reported that the large hail broke the windshield on a vehicle and also broke a window of a home.
The public reported that the thunderstorm wind gust blew over a yard swing and blew down tree limbs that were up to one inch in diameter. Also...trash cans were reportedly blown about.
An off-duty National Weather Service employee reported fast flowing water over St. Francis Avenue just north of St. Francis Catholic Church.
The Randall County Emergency Manager reported golf ball size hail at Buffalo Stadium Road and Interstate 27.
The public reported the hail at Ceta Canyon.
The public reported that the large hail destroyed sky lights in a home near County Road 3 and Farm to Market Road 1057.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118798, 118799, 118800, 118801, 118802, 118803, 118809, 118805, 118806, 120651, 118807, 118808, 118810, 120004, 118811, 118812, 118813, 118814, 118815, 120003, 118816, 118817, 118818, 118819, 118820, 118821, 118822, 118823, 118824, 118825, 118826, 118830, 118831, 118832, 118833, 118834, 118835, 118836, 118837, 118839, and more.